# SDR 2010FA0001175

- Difficulty date: November 7, 2010
- Submitted: November 12, 2010
- Operation: General aviation
- Aircraft: N98AV
- Make and model: Cessna 501
- Aircraft serial: 5010177
- Aircraft time: 7,861 hours, 5,999 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Blower Motor
- Part number: 57051
- Part serial: 0690
- Condition: Burned Out
- Location: Zone 100
- Part time: 2,100 hours, 2,100 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

UPON TURNING THE COCKPIT DEFOG FAN TO LOW, SMOKE WAS OBSERVED COMING FROM THE DEFOG VENTS.  SWITCH WAS RETURNED TO THE OFF POSITION AND THE CIRCUIT BREAKER FOR THE CABIN AIR SYS WAS PULLED.  AN UNEVENTFUL LANDING WAS MADE. DURING REPAIR IT WAS NOTED THAT THE FRONT DEFOG BLOWER FAN BEARING HAD SEIZED AND THE INTERNAL WINDINGS OF THE MOTOR HAD CAUSED THE SMOKE.  CIRCUIT BREAKER DID NOT TRIP. AFTER REVIEWING THE ELECTRICAL DIAGRAMS IT WAS NOTED THAT THE SYS IS DESIGNED TO COVER (4) 5 AMP MOTORS WHEN OPTIONAL  SB21-8 IS INSTALLED.  SB21-8 IS NOT ACCOMPLISHED IN THIS ACFT.  ONLY (2EA) 5 AMP MOTORS ARE USED IN THIS INSTALLATION AND THE CIRCUIT IS PROTECTED BY A 20 AMP CIRCUIT BREAKER.  THIS BREAKER SHOULD BE A MAXIMUM OF A 10 AMP BREAKER.
